Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 7, NWS Tucson, AZ

July 7, 2007Pima County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jul 7, 2007, 9:07 PM MST for Pima County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2007, 9:07 PM MST (04:07 UTC)
Expired
Jul 7, 2007, 9:45 PM MST
In force
38 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Pima County, AZ

The radar

The Tucson radar (KEMX), 70 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 4.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4757 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 080408
SVRTWC
AZC019-080445-
/O.NEW.KTWC.SV.W.0007.070708T0407Z-070708T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
907 PM MST SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 945 PM MST

* AT 900 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
  OF 60 MPH...DANGEROUS LIGHTNING AND SMALL HAIL. THIS STORM WAS
  LOCATED 8 MILES NORTH OF ARIVACA...OR ABOUT 20 MILES SOUTHWEST OF
  GREEN VALLEY...AND MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN PIMA COUNTY AT 920 PM MST

LAT...LON 3182 11113 3184 11121 3190 11143 3148 11164
      3137 11145 3157 11133 3155 11123

$$

WEATHER.GOV/TUCSON
SMR
2 follow-up statements
000 
WWUS55 KTWC 080433
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
933 PM MST SAT JUL 7 2007

AZC019-080445-
/O.CON.KTWC.SV.W.0007.000000T0000Z-070708T0445Z/
PIMA AZ-
933 PM MST SAT JUL 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MST 
FOR SOUTH CENTRAL PIMA COUNTY...

AT 925 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF 
ARIVACA MOVING SOUTHWEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SASABE
AND JUNCTION OF HIGHWAY 286 AND ARIVACA ROAD

LAT...LON 3182 11113 3184 11121 3190 11143 3148 11164
      3137 11145 3157 11133 3155 11123

$$
000 
WWUS55 KTWC 080444
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
942 PM MST SAT JUL 7 2007

AZC019-080452-
/O.EXP.KTWC.SV.W.0007.000000T0000Z-070708T0445Z/
PIMA AZ-
942 PM MST SAT JUL 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIMA COUNTY 
EXPIRES AT 945 PM MST...

DOPPLER RADAR INDICATED THAT THUNDERSTORMS IN THE WARNED ARE NOW 
BELOW SEVERE LEVELS. EXPECT GUSTY WINDS TO 45 MPH AND PERIODS OF 
HEAVY RAIN TO CONTINUE THROUGH 1030 PM. A SMALL STREAM FLOOD 
ADVISORY IS IN EFFECT UNTIL 11 PM.

LAT...LON 3182 11113 3184 11121 3190 11143 3148 11164
      3137 11145 3157 11133 3155 11123

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:10 PM MST, 6 hours 57 minutes earlier.

Area forecast discussion, Jul 7, 2:10 PM MST, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST SAT JUL 7 2007

.SYNOPSIS...HIGH PRESSURE ALOFT NEAR THE COLORADO RIVER WILL ALLOW
LIMITED MONSOON MOISTURE TO FEED INTO SOUTHEAST ARIZONA THIS
WEEKEND. THE HIGH IS FORECAST TO MIGRATE INTO CENTRAL ARIZONA BY
EARLY NEXT WEEK...WHICH WILL TEND TO CONFINE ANY THUNDERSTORMS NEAR
THE MOUNTAINS. INCREASED MOISTURE BY THE MIDDLE OF NEXT WEEK AS THE
UPPER HIGH SHIFTS TO THE FOUR CORNERS AREA.

&&

.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED MOSTLY LESS THAN 40
DBZ ECHOES ACROSS THE WHITE MOUNTAINS...AS WELL AS PORTIONS OF SANTA
CRUZ AND SRN COCHISE COUNTIES AT 2105Z. OTHER ISOLATED MOSTLY LESS
THAN 35 DBZ ECHOES WERE OVER FAR ERN PIMA/NWRN COCHISE COUNTIES. THE
REST OF SE AZ WAS VOID OF PRECIP ECHOES. BELIEVE CONVECTIVE ACTIVITY
FOR THE REST OF THIS AFTERNOON INTO THIS EVENING WILL BE MORE
WIDESPREAD THAN COVERAGE ON FRI AS UPPER LEVEL DEFORMATION AXIS
SHIFTS EWD OVER THIS FORECAST AREA. FLOW ALOFT TO CHANGE SUBTLY SUN
AS THE UPPER HIGH PRESENTLY OVER FAR WRN AZ MOVES TOWARD CENTRAL AZ
AND THE DEFORMATION AXIS SUBSEQUENTLY SHIFTS SWD INTO NRN MEXICO.
THUS EXPECT A SLIGHT DOWNWARD TREND IN CONVECTIVE ACTIVITY SUN...AND
A MORE PRONOUNCED DECLINE IN ACTIVITY MON. THEREAFTER...UPSWING IN
CONVECTIVE ACTIVITY ON TAP PERHAPS STARTING AS EARLY AS TUE...THOUGH
MORE LIKELY BY THUR AS THE UPPER HIGH MEANDERS NWD TOWARD THE FOUR
CORNERS AREA. DAYTIME MAX TEMPS THIS FORECAST PERIOD REMAINING
NEAR...OR JUST SLIGHTLY ABOVE...SEASONAL NORMALS FOR EARLY-MID JULY.

&&

.FIRE WEATHER...AN INFLUX OF MOISTURE WILL LEAD TO AFTERNOON AND
EVENING THUNDERSTORMS THIS WEEKEND WITH AN INCREASED CHANCE OF
WETTING RAIN IN THE HIGHER TERRAIN. INITIAL THUNDERSTORM DEVELOPMENT
WILL HAVE GUSTY WINDS UP TO 45 MPH AND BE CAPABLE OF PRODUCE AREAS
OF BLOWING DUST. OVERNIGHT RELATIVE HUMIDITY RECOVERIES WILL REMAIN
MODERATE THE NEXT COUPLE OF DAYS AS THE AIRMASS OVER SE ARIZONA ONLY
GRADUALLY MOISTENS. THE UPPER HIGH WILL SHIFT INTO CENTRAL ARIZONA
DECREASING THE MOISTURE EARLY NEXT WEEK RESULTING IN MODERATE TO
POOR NIGHTTIME HUMIDITY RECOVERIES.

&&

.AVIATION...SCATTERED TSRA/SHRA WITH CIGS MOSTLY AOA 9KFT AGL WILL
OCCUR DURING THE AFTERNOON AND EVENING HOURS THIS WEEKEND. OUTFLOW
WINDS UP TO 40-45KTS WITH LOCAL BLOWING DUST REDUCING VSBYS TO 1
MILE WITH THE STRONGEST STORMS. DURING LATE NIGHT AND MORNING HOURS
EXPECT BKN-OVC 15-25KFT AGL CLOUD BASES FROM PREVIOUS CONVECTIVE
ACTIVITY. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB
AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BF

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:56 PM MSTAreal Flood AdvisoryTWCPima2 hr
Jul 8, 3:41 PM MSTSevere Thunderstorm WarningTWCGraham, Greenlee49 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.